Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 26, 2017, 1:00 PM MST. It took effect at Feb 28, 2017, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 1:00 PM MST (20:00 UTC)
- In effect from
- Feb 28, 2017, 12:00 PM MST
- Expired
- Feb 28, 2017, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
236 WWUS75 KPIH 262000 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 100 PM MST Sun Feb 26 2017 IDZ020-021-271000- /O.NEW.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 100 PM MST Sun Feb 26 2017 ...WIND ADVISORY IN EFFECT FROM NOON Tuesday TO 6 PM MST TUESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon Tuesday to 6 PM MST Tuesday. * IMPACTS/TIMING...Strong cross winds can make driving difficult especially for high profile vehicles. In addition, blowing snow may create areas with lower visibility and drifting across roads. * WINDS...Increasing to 30 to 35 mph Tuesday afternoon with gusts to 45 mph at times. * LOCATIONS...Snake River Plain and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
679 WWUS75 KPIH 271003 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 303 AM MST Mon Feb 27 2017 IDZ020-021-272200- /O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 303 AM MST Mon Feb 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... * IMPACTS/TIMING...Strong cross winds can make driving difficult especially for high profile vehicles. In addition, blowing snow may create areas with lower visibility and drifting across roads. * WINDS...Increasing to 30 to 35 mph Tuesday afternoon with gusts to 45 mph at times. * LOCATIONS...Snake River Plain and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
035 WWUS75 KPIH 272025 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 125 PM MST Mon Feb 27 2017 IDZ020-021-280430- /O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 125 PM MST Mon Feb 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... * IMPACTS/TIMING...Strong cross winds can make driving difficult especially for high profile vehicles. In addition, blowing snow may create areas with lower visibility and drifting across roads. * WINDS...Increasing to 30 to 35 mph Tuesday afternoon with gusts to 45 mph at times. * LOCATIONS...Snake River Plain and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
987 WWUS75 KPIH 280416 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 916 PM MST Mon Feb 27 2017 IDZ020-021-281100- /O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 916 PM MST Mon Feb 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... * IMPACTS/TIMING...Strong cross winds can make driving difficult especially for high profile vehicles. In addition, blowing snow may create areas with lower visibility and drifting across roads. * WINDS...Increasing to 30 to 35 mph Tuesday afternoon with gusts to 45 mph at times. * LOCATIONS...Snake River Plain and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
544 WWUS75 KPIH 280819 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 119 AM MST Tue Feb 28 2017 IDZ020-021-282200- /O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 119 AM MST Tue Feb 28 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * IMPACTS/TIMING...Strong cross winds can make driving difficult especially for high profile vehicles. In addition, blowing snow may create areas with lower visibility and drifting across roads. * WINDS...Increasing to 30 to 35 mph this afternoon with gusts to 45 mph at times. * LOCATIONS...Snake River Plain and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
283 WWUS75 KPIH 281952 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1252 PM MST Tue Feb 28 2017 IDZ020-021-010200- /O.EXT.KPIH.WI.Y.0005.000000T0000Z-170301T0200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 1252 PM MST Tue Feb 28 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS/TIMING...Strong cross winds can make driving difficult especially for high profile vehicles. In addition, blowing snow may create areas with lower visibility and drifting across roads. * WINDS...Increasing to 30 to 35 mph this afternoon with gusts to 45 mph at times. * LOCATIONS...Snake River Plain and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
688 WWUS75 KPIH 010155 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 655 PM MST Tue Feb 28 2017 IDZ020-021-010300- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-170301T0200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 655 PM MST Tue Feb 28 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:11 AM MST, 9 hours 49 minutes earlier.
Area forecast discussion, Feb 26, 3:11 AM MST, 9 hours 49 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 311 AM MST Sun Feb 26 2017 .SHORT TERM...Today through Tuesday night. An area of low pressure currently located off of the Washington and British Columbia coast will evolve into a seasonally-strong trough which will swing through our area on Monday. As a result, snow showers are expected to develop across the Sawtooths and Wood River Valley by late this afternoon, as well as across the Continental Divide/Island Park area. As we head through the night tonight, snow showers are expected to develop across all of SE Idaho. The heaviest snow is expected for the Sawtooths this evening and for the Upper Snake Highlands/Continental Divide areas Monday morning. Winds will be on the increase as well, strongest across the Sawtooths overnight with the strongest winds transitioning to the Snake Plain and Southern and Eastern Highlands on Monday. Have issued a Winter Weather Advisory beginning at 5PM MST this evening for the Sawtooths/Wood River Valley and for the Upper Snake Highlands/Divide/Island Park area. Anticipate roads to become snow-covered and slick after sunset, and along with areas of blowing snow will create a difficult morning commute. Considered adding other areas to the Advisory as well, namely the I-15 corridor and Eastern Highlands. Some forecast guidance indicates the potential for a burst of snow along the I-15 corridor from roughly 3- 7AM Monday, which would mean slick conditions for I-15 and Pocatello and Idaho Falls. Given uncertainty on placement of this band, will hold off on issuance here for now. There is also some uncertainty on the timing and intensity of the heaviest snow over the Eastern Highlands as well, so will also hold off on issuance for these areas. Nonetheless, difficult Monday morning commute may result here as well. Expect a break in the snowfall for many areas (Divide region excepted) Monday evening before the next wave of snow showers develops across the Sawtooths Monday night and Tuesday morning, and for the Eastern Highlands by Tuesday afternoon. Snow amounts are currently forecast to be lighter than the first wave, but will act to prolong the presence of snow-covered roadways. Tuesday afternoon looks particularly breezy across the Snake Plain as well, with SW winds 15-25 mph with gusts approaching 40 mph. This may result in difficult travel for high profile vehicles. May see areas of blowing snow for passes as well Tuesday. AD/RS .LONG TERM...Wednesday and Saturday west to northwesterly flow aloft prevails with moist conditions favoring the westerly slopes of the Central Mountains and the Eastern Highlands. The GFS model brings an embedded disturbance through the Upper Snake Highlands Wednesday afternoon/evening that will serve to focus a 1 to 3 inch snow event from about Wayan north to Macks Inn. The Island Park area remains in the moist flow into early Thursday, thus snow amounts up to 4 inches are possible in that area. Models do favor activity picking up by Sunday and Monday of next week. For the Eastern Magic Valley and Lower Snake Plain, afternoon high temperatures warm back into the lower 40s. RS && .AVIATION...Expect VFR conditions through Sunday afternoon. Snow is expected to return to KSUN about 01Z this evening, and KBYI and KIDA near 27/06Z, KPIH near 27/08Z. These should be limited to about 2 to 3 hour events associated with a passing frontal band. Breezy SW winds 15-25G35 mph Monday afternoon in the Snake Plain. RS && .HYDROLOGY...After coord with county EM's, have trimmed back all hydro warnings and advisories for the Upper Snake River Plain and Southern Highlands due to cooler temperatures now and expected to continue through early next week. Eastern Magic Valley is still have issues with water ponding and we have continued all the Areal Flood Warnings in that area. Next warm up comes late next week. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM this afternoon to 5 PM MST Monday for IDZ018-019-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:09 AM MST | Winter Weather Advisory | PIH | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.